MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CRESCENT SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CRESCENT SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 9393012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with lumbar disc herniation, spinal stenosis and underwent transforaminal lumbar interbody fusion (tlif) surgery.During surgery, the spacer was broken while implanting into the patient.The surgeon took out the broken spacer and replaced it with the same type of spacer for normal implantation.There was no fragment of the implant or instrument remaining in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual inspection confirmed the crescent spacer has been broken in several places.Not all the broken pieces were returned for analysis.Microscopic examination of the fracture surfaces revealed fairly flat fracture areas with no signs of pre existing failures.Significant deformation at the insertion point off the implant where the implant attaches to the instrument for implantation.This type of damage is consistent with material overload during implantation.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRESCENT SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8230396
Report Number1030489-2019-00031
Device Sequence Number16580850
Product Code MAX
UDI-Device Identifier00613994187659
UDI-Public00613994187659
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Catalogue Number9393012
Device Lot NumberH5321510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR